# SDR 2011FA0000720

- Difficulty date: November 1, 2011
- Submitted: November 1, 2011
- Operation: General aviation
- Make and model: Stbros SD360SHERPA
- Engine: Pwa PT6A65AR
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Sleeve
- Condition: Seized
- Location: Engine
- Part time: 21,056 hours, 23,559 cycles
- Component: 2nd Stage Plane, Pwc
- Component part number: 3032266CL11
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y, J
- Precautionary procedure: O

## Discrepancy

AFTER TAKEOFF CLIMB AT 6000 FT, CREW PULLED BACK POWER TO CRUISE. SHORTLY AFTER, TORQUE ON THE NR 2 ENGINE DROPPED AND THE LOW OIL WARNING LIGHT ILLUMINATED. THE CREW NOTED THAT NR 2 PROPELLER HAD FEATHERED AND STOPPED. THE ENGINE WAS SHUTDOWN MANUALLY. CREW STATED ALL SYS WERE NORMAL PRIOR TO THE TORQUE DROP. THE ACFT LANDED SAFELY. POST FLIGHT INSP FOUND THAT THE NR 2 POWER SECTION LOCKED-UP AND THERE WAS NO SIGN OF OIL LEAKAGE. DURING THE POST-FLIGHT INSP BRASS AND METAL SHAVINGS IN THE OIL FILTER, CHIP DETECTOR AND POWER SECTION FILTER.  THE INVESTIGATION OF THE ENGINE FAILURE REVEALED THAT THE SLEEVE BEARING (BRASS BUSHING) OF 4 OF 5 SECOND-STAGE REDUCTION PLANETARY GEARS HAD SEIZED TO THE GEAR SHAFTS. THE SEIZURE OF THE BUSHINGS CAN BE ATTRIBUTED AS THE CAUSE OF THE LACK OF ROTATION OF THE GEARBOX AND THUS THE CAUSE OF THE ENGINE SUDDEN STOPPAGE WHICH LED TO THE ENGINE SHUTDOWN IN-FLIGHT.
